recent articles

practice updates

Toxicologic Tachycardias

Several agents, both legal and illegal, can cause significantly elevated heart rates. This article reviews the most common causes of drug-induced tachycardia. Diagnosis and management of these conditions are also discussed.

practice updates

Intern Report Collection

Our ongoing intern report series is the product of first-year EM residents at UT Southwestern exploring clinical questions they have found to be particularly intriguing. For med students & junior residents – if you haven’t encountered these issues yet, you will!

practice updates

Lipid Emulsion Therapy

"The lack of high-quality controlled human studies precludes ILE as a first-line agent for indications other than local anesthetic systemic toxicity"
Thanks to James Cao, MD for this excellent review of the literature on the use of ILE therapy in various toxicologic emergencies.

practice updates

Electronic Cigarettes and Liquid Nicotine Poisoning

"The delayed phase consists of cns and respiratory depression, dyspnea, bradycardia, hypotension, shock, mydriasis, weakness, muscle paralysis, and coma"
We are very pleased to present you with this overview on the potential dangers of electronic cigarettes and liquid nicotine from the toxicologists at UT Southwestern.